Question about Ventolin HFA (inhaler)?

My doctor prescribed me an inhaler called Ventolin HFA because I am a medical marijuana patient and it is supposed to help me with breathing.

Im just worried what this stuff does to you in the long run. What are the effects of it in the long and short run? Are there any risks?

(By the way I'm pretty young if it means anything)

Update:

Ummmm... Who said anything about dieng? I use Medical Marijuana for anxiety and depression... My doctor just recommended I use this inhaler because it will help me with breathing because I smoke.

4 Answers

Relevance
  • 10 years ago
    Favorite Answer

    Very brave to be concerned with the long term effects.

    Gotta be tough to face death at such a young age.

    You must be in terrible condition for a Dr. to prescribe an inhaler so you can smoke medical marijuana. It is compassionate of them. Sorry kiddo.

    http://www.webmd.com/drugs/drug-22577-Ventolin+HFA...

    Source(s): Added: Sorry kiddo - I have trouble believing a Dr. gave you an asthma inhaler to help you breath in order to smoke. Sounds hinky.
  • Anonymous
    6 years ago

    Asthma is the most common cause for admission to children's hospitals. Almost one in three children suffer asthma in Australia. When a child has a mucus discharge; inflammation of the tonsils (tonsillitis), ear or throat infection, the child is often routinely given a drug medicine such as a course of antibiotics to 'settle it down' or, 'dry it Up'. The medicine can often, in the beginning appear to succeed in reducing (the right word is 'suppressing') the symptoms.

    Because the foreign matter of putrid mucus and puss settles down and stops flowing, it does not mean it has vanished! Far from it! It is physically and biologically impossible for it to just 'disappear'.

    The symptoms settle because they are driven back into the body but the original cause not being addressed is still active in the organism so it is only a matter of time until the child gets a recurrence of the same symptoms. As this mismanagement continues and the symptoms are repeatedly treated this way and suppressed, the mucous membranes being affected will degenerate and become more active and reactive. It becomes a 'weak point' in the body.

    http://www.my-canada-pharmacy.com

    http://www.viagrastorehere.com

  • Mary
    Lv 7
    10 years ago

    there are no long term problems with it. The side effects can be increased heart rate just after taking it and some shakes from the increase heart rate. If this is a problem they can give you xopenex, same drug less side effects but in the past it was more expensive. Now they are pretty similar in cost at least under my insurance.

    Source(s): healthcare professional
  • Erika
    Lv 4
    4 years ago

    yes. i take Ventolin. 2 puffs every 4 hours or as needed. really helps.

Still have questions? Get your answers by asking now.